Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 8, 2021Laurens County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 5:48 PM EDT for Laurens County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 5:48 PM EDT (21:48 UTC)
Expired
Jun 8, 2021, 6:15 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS82 KFFC 082148
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Tue Jun 8 2021
 
GAZ097-098-111-082215-
Wheeler GA-Treutlen GA-Laurens GA-
548 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN AND LAURENS COUNTIES UNTIL 615 PM EDT...

At 548 PM EDT...a line of strong thunderstorms was along a line
extending from Harlow to near Lowery...and moving northeast at 10
mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, East Dublin, Harlow, Lothair, Rockledge, Lowery, Barnhill and
Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8304 3267 8288 3232 8258 3231 8265
      3230 8266 3225 8282
TIME...MOT...LOC 2148Z 238DEG 10KT 3252 8298 3230 8280 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:58 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 8, 2:58 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Tue Jun 8 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

The upper level low slowly weakens as it shifts east across the
southern Ohio Valley through the forecast period, while the
southeast remains on the west side of surface high pressure.  This
pattern will keep good moisture across the area with PWATs of 1.5-2
inches this afternoon and again tomorrow.  With mostly sunny skies
expect the diurnally driven convection to increase in coverage
through early this evening and wind down after sunset.  Overnight
low clouds will develop across the area by sunrise, however do
not expect that they will linger as long as they did yesterday or
today. With good heating tomorrow, the better chances for
convection will be across north Georgia in proximity to the upper
low.  Have stayed close to guidance temperatures through the
period.

Atwell

.LONG TERM /Thursday through Tuesday/...

An abnormally moist extended period is begrudgingly expected for the
forecast area as PWATs should run between 1.5-2 inches until early
next week. This is roughly a quarter to three quarters above the
climatological average for this time of year as the Bermuda High
over the Atlantic advects the tropical Gulf airmass over the eastern
CONUS. This invasive warm, moist airmass will litter the forecast
area in scattered to widespread showers and thunderstorms each day
through the extended. Higher chances will be likely in North Georgia
through the end of the week with as a little added support from a
weak mid-level trough before it kicks out over the weekend. Highs
will remain in the upper 80s and low 90s, with morning lows capped
by dewpoints around 70 degrees with patchy fog possible anywhere
rain fell the day before.

Thiem

&&

.AVIATION...
18Z Update...
MVFR and VFR CIGs will persist through overnight with lower
MVFR/IFR setting up between 08-09Z, before beginning to improve to
MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming
light with periods of calm winds between 03-09Z. Showers are
currently developing across the area with -TSRA possible 21-01Z.
Variable winds with gusts 25-35kts will be possible with any
storm that does develop.

//ATL Confidence...
18Z Update...
Medium confidence in timing and height of IFR development in
morning. Otherwise Medium to high confidence all other elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  69  90 /  30  30  20  50
Atlanta         69  87  71  88 /  30  30  20  50
Blairsville     64  81  64  81 /  30  50  40  80
Cartersville    68  85  69  86 /  30  40  30  70
Columbus        69  90  71  92 /  30  20  10  30
Gainesville     68  85  69  86 /  30  40  30  60
Macon           68  92  69  94 /  30  30  20  20
Rome            69  85  70  86 /  30  40  30  70
Peachtree City  67  88  69  89 /  30  30  20  50
Vidalia         71  90  72  92 /  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected, primarily this
afternoon and evening. Locally heavy rain, frequent lightning, and
gusty winds will be the primary threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be chances for thunderstorms each day through Monday,
mainly during the afternoon and evening hours. A few strong to
severe thunderstorms cannot be ruled out on any of these days;
however, no organized or widespread severe weather is expected.
The primary threat from any thunderstorms will be frequent
lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 8, 4:52 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
452 PM EDT Tue Jun 8 2021

GAZ097-109>111-082115-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
452 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 515 PM EDT...

At 452 PM EDT...a strong thunderstorm was over Chauncey, or 8 miles
southeast of Eastman...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Chauncey, Jay Bird Springs, Godwinsville, Achord and
Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3212 8321 3236 8314 3220 8279 3204 8303
TIME...MOT...LOC 2052Z 204DEG 18KT 3213 8306

WIND...40MPH
Special weather statement, Jun 8, 5:00 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Tue Jun 8 2021

GAZ086-082130-
Emanuel GA-
500 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
530 PM EDT...

At 500 PM EDT...a strong thunderstorm was over Canoochee, or 9 miles
northeast of Swainsboro...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Garfield, Summertown, Canoochee and Modoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3259 8226 3271 8235 3281 8219 3282 8215
      3280 8214 3266 8208 3265 8206
TIME...MOT...LOC 2100Z 241DEG 7KT 3269 8222

WIND...40MPH
Special weather statement, Jun 8, 5:18 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
518 PM EDT Tue Jun 8 2021

GAZ097-109-111-082145-
Wheeler GA-Laurens GA-Dodge GA-
518 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 545 PM EDT...

At 518 PM EDT...a strong thunderstorm was near Plainfield, or 10
miles east of Eastman...moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cadwell, Rentz, Jay Bird Springs, Lowery, Plainfield and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3224 8314 3247 8298 3239 8280 3223 8270
      3214 8291 3214 8293 3215 8293 3215 8294
      3214 8295 3213 8295 3211 8299
TIME...MOT...LOC 2118Z 231DEG 22KT 3225 8301

WIND...40MPH
Special weather statement, Jun 8, 5:28 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Tue Jun 8 2021

GAZ097-082200-
Laurens GA-
528 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAURENS COUNTY UNTIL 600
PM EDT...

At 528 PM EDT...a strong thunderstorm was near Dublin...moving
northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin and Tuckers Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3253 8295 3260 8303 3271 8293 3270 8282
      3261 8279
TIME...MOT...LOC 2128Z 227DEG 12KT 3259 8295

WIND...40MPH
Special weather statement, Jun 8, 5:37 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Tue Jun 8 2021

GAZ103-104-082215-
Sumter GA-Webster GA-
537 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND
SOUTHEASTERN WEBSTER COUNTIES UNTIL 615 PM EDT...

At 537 PM EDT...a strong thunderstorm was over Oakville, or near
Dawson...moving north at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Preston, Plains, Sumter, Maddox, Croxton Crossroads,
Centerpoint and Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3190 8437 3192 8438 3197 8444 3193 8444
      3192 8446 3192 8455 3210 8452 3203 8413
      3191 8422 3192 8434 3187 8434
TIME...MOT...LOC 2137Z 194DEG 18KT 3184 8444

WIND...40MPH
Special weather statement, Jun 8, 5:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Tue Jun 8 2021

GAZ097-098-111-082215-
Wheeler GA-Treutlen GA-Laurens GA-
548 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN AND LAURENS COUNTIES UNTIL 615 PM EDT...

At 548 PM EDT...a line of strong thunderstorms was along a line
extending from Harlow to near Lowery...and moving northeast at 10
mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, East Dublin, Harlow, Lothair, Rockledge, Lowery, Barnhill and
Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8304 3267 8288 3232 8258 3231 8265
      3230 8266 3225 8282
TIME...MOT...LOC 2148Z 238DEG 10KT 3252 8298 3230 8280

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:31 PM EDTSpecial Weather StatementFFCDooly, Pulaski29 min
Jun 8, 2:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 8, 3:16 PM EDTSpecial Weather StatementFFCStewart29 min
Jun 8, 3:20 PM EDTSpecial Weather StatementFFCHouston10 min
Jun 8, 3:30 PM EDTSpecial Weather StatementFFCHouston30 min
Jun 8, 3:51 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 8, 3:57 PM EDTSpecial Weather StatementFFCCrisp, Wilcox33 min
Jun 8, 4:02 PM EDTSpecial Weather StatementFFCCoweta28 min
Jun 8, 4:12 PM EDTSpecial Weather StatementFFCJeff Davis33 min
Jun 8, 4:16 PM EDTSpecial Weather StatementFFCPeach29 min
Jun 8, 4:32 PM EDTSpecial Weather StatementFFCBibb28 min
Jun 8, 4:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Jun 8, 4:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jun 8, 5:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jun 8, 5:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jun 8, 5:37 PM EDTSpecial Weather StatementFFCSumter38 min
Jun 8, 5:53 PM EDTSpecial Weather StatementFFCWalton37 min
Jun 8, 6:10 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter38 min
Jun 8, 6:15 PM EDTSpecial Weather StatementFFCTroup30 min
Jun 8, 6:18 PM EDTSpecial Weather StatementFFCTreutlen27 min
Jun 8, 6:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Jun 8, 7:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 8, 7:39 PM EDTSpecial Weather StatementFFCHall36 min
Jun 8, 7:41 PM EDTSpecial Weather StatementFFCDawson34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.